Nebraska, 2001

Hail in Nebraska, July 10, 2001

July 10, 2001 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 10, 2:02 AM MST, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 10, 2:02 AM MST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 AM CDT TUE JUL 10 2001

...FORECAST CHALLENGE TO BE PRECIPITATION CHANCES AND TEMPERATURES...

CURRENTLY AT THE SFC...THREE CLUSTERS OF TSRAS PRESENT ACROSS NEBR.
FIRST OVER NW CWA...SECOND OVER SW CWA AND THIRD JUST SLIGHTLY
SOUTHEAST OF THE CWA. SFC BOUNDARY LOCATED OVER NRN KS...SOUTH OF
GLD PER METARS AND SFC ANALYSIS. GOOD MOISTURE POOLING CONTINUES
NORTH OF FRONT...WITH SFC DPS ABOVE 65 F ACROSS ALL OF CWA. LLJ IS
WEAK AT BEST WITH ONLY 20KTS AT MCK. FOR OVERNIGHT...LOOK FOR
CONVECTION TO SUSTAIN...BUT ANY SEVERE SHOULD BE MARGINAL WITH HEAVY
RAIN THE MAIN THREAT. ALOFT...PATTERN IS A MIRROR OF 24 HRS AGO WITH
PERSISTENT RIDGE OVER TX OK PANHANDLES. RIDGE AXIS EXTENDS IN TO
ALBERTA CAN.

BOTH THE ETA AND AVN MODELS INITIALIZED FAIRLY SIMILAR. TOWARD 36
HRS...MODELS DIVERGE SIGNIFICANTLY WITH THE AVN FLATTENING OUT THE
RIDGE...AND THE ETA AMPLIFYING IT. LATER TOWARD 60 HRS THE OPPOSITE
OCCURS WITH THE ETA FLATTENING THE RIDGE AND THE AVN AMPLIFYING THIS
FEATURE. AVN HANDLED THE ONGOING MCS OVER CWA WELL LAST NIGHT AND
HAS BEEN PREFERRED MODEL OF CHOICE. SFC BOUNDARY TO THE SOUTH HAS
BEEN A MINOR ELEMENT IN CONVECTION THE LAST SEVERAL DAYS. ETA SEEMS
TO BE KEYING ON THIS AND MISSING THE BROAD PICTURE WITH WAVES
ROTATING OVER UPPER LVL HIGH.

TODAY AND TONIGHT...CURRENT TREND ON PRECIP WILL NECESSITATE AM
WORDING OVER WHOLE CWA. AFTER MCS MOVES OUT OF CWA...SHOULD SEE
MOSTLY SUNNY SKIES IN SRN CWA WITH PARTLY SUNNY SKIES IN NRN CWA.
AFTR INITIAL MCS...REST OF CWA SHOULD REMAIN DRY WITH EXCEPTION OF
PANHANDLE COUNTIES. LAPSE RATES BECOME FAIRLY UNSTABLE...AND
PANHANDLE WILL BE WEST OF BULK OF CONVECTION BY MIDDAY...ALLOWING FOR
GOOD INSOLATION. CAP IN THIS LOCATION REMAINS WEAK AND CAPE
APPROACHES 2500 J/KG LATE IN AFTN. WILL GO WITH LOW POPS OVER W FOR
AFTN CONVECTION. WITH PERSISTENT CLOUDINESS OVER N TODAY...WILL HAVE
TO UNDERCUT GUIDANCE. BY TONIGHT...NEXT SHORTWAVE MOVES INTO THE
PANHANDLE AFTER 00Z. SHORTWAVE RIDES INTO SW SD ALONG H5 FLOW. BEST
DYNAMICS WILL REMAIN W AND N OF A LBF TO ONL LINE. SO WILL GO WITH
HIGHEST POPS OVER W AND NW WITH THE SOUTHWEST LOOKING FAIRLY DRY
AGAIN. ETA ONCE AGAIN TRIES TO DEVELOP QPF ALONG THETA E AXIS IN
EAST. STILL THINK THIS IS MISSING THE POINT.

WEDNESDAY AND WEDNESDAY NIGHT...MODELS DIVERGE SIGNIFICANTLY HERE AS
AVN DROPS A SFC TROF THROUGH WRN CWA DURING DAY. ETA DOESN'T PICK UP
ON THIS FEATURE TIL OVERNIGHT PERIOD. ETA IS LATER WITH SFC LOW
DEVELOPMENT OVER ERN COLORADO...AND IS QUICK TO INTENSIFY THIS
FEATURE IN RESPONSE TO THE AMPLIFIED RIDGING. ETA SEEMS TO OVER
AMPLIFY RIDGE IN RESPONSE TO CLOSED LOW OVER MT. STILL LIKE THE AVN
HERE WITH FLATTER RIDGING AND SLOWER INTENSIFICATION OF SFC LOW. SFC
BOUNDARY PROGGED TO MV OVER CWA BY 00Z THURS. SHORTWAVE CATCHES UP
TO THE FRONT OVER NRN CWA BY 00Z THURSDAY. BEST DYNAMICS SEEM TO BE
FOCUSED OVER NRN CWA...SO WILL GO WITH HIGHEST POPS THERE. H85 JET
WILL BE FOCUSED OVER ERN NEBR AND ERN SD AS WILL BE BULK OF PRECIP.
LOOKS TO BE FAIRLY DRY OVER W AND SOUTH.
2
WILL LEAVE EXTENDED AS IS FOR NOW. NEW MRF IS HINTING AT SOME
PATTERN CHANGES AFTER DAY 7.

.LBF...NONE.

CLB

In the hours before

Special weather statement, Jul 9, 10:00 PM MST, 5 hours 30 minutes before
NEZ004-022-056-100530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1200 AM CDT TUE JUL 10 2001

...SEVERE THUNDERSTORM WATCH NUMBER 535 ALLOWED TO EXPIRE...
...SEVERE WEATHER STILL POSSIBLE ACROSS SHERIDAN COUNTY THROUGH 1130
PM MDT...

THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR SHERIDAN...
GARDEN AND DEUEL COUNTIES HAS EXPIRED AT 11 PM MDT.

HOWEVER...THUNDERSTORMS CONTINUE ACROSS SHERIDAN COUNTY SOME OF WHICH
MAY PRODUCE STRONG WINDS AND LARGE HAIL THROUGH 1130 PM MDT.  SEVERE
WEATHER IS NOT EXPECTED ELSEWHERE OVER THE NEXT SEVERAL HOURS ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. FOR THIS REASON THE SEVERE
THUNDERSTORM WATCH WAS ALLOWED TO EXPIRE.

AWJ
Local storm report, Jul 10, 12:06 AM MST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
206 AM CDT TUE JUL 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 AM    OSHKOSH                   NE   WIND DAMAGE
07/10/01   GARDEN                         A 5 INCH TREE
                                          BRANCH BROKEN
                                          REPORTED BY
                                          LAW ENFORCEMENT

JRS

The radar

The Goodland radar (KGLD), 144 km away, was scanning. The volume nearest the first event began at 10:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Chase

When
July 10, 3:30 AM MST
Where
Chase County, 6 mi NNE of Lamar
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.650, -101.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255751.